Double-Check Your Acetaminophen

Acetaminophen tablets from Medline Industries recalled due to mislabeling with incorrect strength

/ Author:  / Reviewed by: Anyssa Garza, PharmD

(RxWiki News) Some over-the-counter acetaminophen tablets may be stronger than their labels claim.

That's what sparked a nationwide recall of Medline Industries Inc. acetaminophen tablets. These tablets, from lot No. 45810, are 500 milligrams (mg), but they are labeled as 325 mg.

"If the product is taken at the maximum labeled dose, every four hours, five doses a day, or with other medications containing acetaminophen, it may lead to liver toxicity or liver failure," according to a Medline Industries Inc. press release. "To date, Medline Industries, Inc. has not received any reports of adverse events associated with this product."

Acetaminophen is an over-the-counter drug used relieve pain and fever.

The mislabeled pills come in 100-tablet bottles and have an expiration date of May 2018. According to Medline Industries Inc., the mislabeled lot was sent to stores nationwide between June 12 and Sept. 18 of this year.

Medline Industries Inc. has notified distributors and consumers. Patients who suspect they have any recalled acetaminophen should not take it and should see a doctor if they have had any adverse reactions that may be related to taking this product. 

Reviewed by: 
Review Date: 
October 15, 2015
Last Updated:
October 20, 2015